Alert archive / Nebraska / Flash Flood Warnings in 2024

Flash Flood Warning 1, NWS Cheyenne, WY

June 14, 2024Cheyenne County, Nebraska

NWS Cheyenne, WY issued this flash flood warning at Jun 14, 2024, 4:40 PM MDT for Cheyenne County, Nebraska. It was in force for 4 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2024, 4:40 PM MDT (22:40 UTC)
Expired
Jun 14, 2024, 8:43 PM MDT
In force
4 hr
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Flood severity
None

County Cheyenne County, NE

What was reported inside it

TimeReportWhereRemark
Jun 14, 5:23 PM MDTFLASH FLOODGurley, NEFlash flooding reported by fire department member. All draws around Gurley are flooded and over banks. Still rain heavily. Fire department starting to flag roads that are flooded.
Jun 14, 6:06 PM MDTFLASH FLOOD1 N Gurley, NEReport of 3.25 inches of rain and still raining hard. Area experiencing flash flooding currently.
Jun 14, 7:16 PM MDTFLASH FLOOD3 Ne Gurley, NEVideo from emergency manager of fast moving water 3 east/2 north of Gurley.
Jun 14, 7:19 PM MDTRAIN 51 N Gurley, NEEmergency Manager reporting 4.0 inches of rain north of Gurley.
Jun 14, 7:48 PM MDTFLASH FLOOD4 Se Dalton, NERoad 119 southeast of Dalton has water still flowing over road and appears washed out in picture.
Jun 14, 7:57 PM MDTFLASH FLOOD1 N Gurley, NEMany reports from Emergency Manageers of flooding along Road 50. Nearly every quarter to half mile is flooded with water flowing over the road.
Jun 14, 7:59 PM MDTFLASH FLOOD2 Ne Gurley, NEReceived a video from an Emergency Manager of water flowing over Road 117 north of Road 50. Road appears to be washed out.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.7 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2024-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2024-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1667 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted.

685 
WGUS55 KCYS 142240
FFWCYS
NEC033-150145-
/O.NEW.KCYS.FF.W.0001.240614T2240Z-240615T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Cheyenne WY
440 PM MDT Fri Jun 14 2024

The National Weather Service in Cheyenne has issued a

* Flash Flood Warning for...
  North Central Cheyenne County in the panhandle of Nebraska...

* Until 745 PM MDT.

* At 440 PM MDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 2.5 inches of 
  rain have fallen. The expected rainfall rate is 1.25 to 1.75 
  inches in 1 hour. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Gurley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4133 10285 4129 10279 4126 10284 4126 10294
      4125 10300 4124 10306 4130 10307 4135 10304
      4136 10304 4137 10304 4138 10294 4138 10289

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1.25-1.75 INCHES IN 1 HOUR

$$

AJA
2 follow-up statements
946 
WGUS55 KCYS 150131
FFWCYS
NEC033-150345-
/O.EXT.KCYS.FF.W.0001.000000T0000Z-240615T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Cheyenne WY
731 PM MDT Fri Jun 14 2024

The National Weather Service in Cheyenne has extended the

* Flash Flood Warning for...
  North Central Cheyenne County in the panhandle of Nebraska...

* Until 945 PM MDT.

* At 731 PM MDT, Emergency Manager reports as much as 5 inches of 
  rain has fallen around Gurley. Flash flooding is ongoing.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Gurley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4133 10285 4129 10279 4126 10284 4126 10294
      4125 10300 4124 10306 4130 10307 4135 10304
      4136 10304 4137 10304 4138 10294 4138 10289

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1.25-1.75 INCHES IN 1 HOUR

$$

Claycomb
503 
WGUS75 KCYS 150243
FFSCYS

Flash Flood Statement
National Weather Service Cheyenne WY
843 PM MDT Fri Jun 14 2024

NEC033-150253-
/O.CAN.KCYS.FF.W.0001.000000T0000Z-240615T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cheyenne NE-
843 PM MDT Fri Jun 14 2024

...FLASH FLOOD WARNING IS CANCELLED FOR NORTH CENTRAL CHEYENNE 
COUNTY...

Flash Flood Warning was replaced with an Areal Flood Warning that 
runs through 945 AM Saturday. Please continue to heed remaining road 
closures.

&&

LAT...LON 4124 10306 4130 10307 4135 10304 4137 10304
      4138 10294 4138 10289 4133 10285 4129 10279
      4126 10284 4126 10294

$$

Claycomb

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 3:20 PM MDT, 1 hour 20 minutes earlier. Its key messages:

  • Numerous thunderstorms expected through the evening hours today. Some will have the potential to become strong to severe.
  • The main threats today are very frequent lightning and heavy rainfall, but isolated storms will have the potential to produce large hail and strong, gusty winds.
Area forecast discussion, Jun 14, 3:20 PM MDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
320 PM MDT Fri Jun 14 2024

.KEY MESSAGES...

- Numerous thunderstorms expected through the evening hours
  today. Some will have the potential to become strong to
  severe.

- The main threats today are very frequent lightning and heavy
  rainfall, but isolated storms will have the potential to
  produce large hail and strong, gusty winds.

&&

.MESOSCALE...
Issued at 114 PM MDT Fri Jun 14 2024

Initial thunderstorm development over the southern NE panhandle
early this afternoon was likely elevated convection associated with
700mb frontogenesis as indicated by SPC mesoanalysis. Low-levels
based on latest RAP soundings remain capped with 1500 J/kg of MLCAPE
available aloft. Observed mostly heavy rainfall with these storms as
MRMS estimates suggested 1-2" of rainfall between Bushnell and
Kimball over a short duration. Only 1 HREF member suggested this
early development (and it was a time-lagged member). More widespread
CI will commence over the next 1-3 hours near a line from Cheyenne
through Chadron as well as further south in CO moving northeast into
portions of the NE panhandle.

Latest GOES imagery continues to show clearing across Laramie Co
along with southern Goshen and Platte counties in WY as the
atmosphere continues to destabilize today. Stable billow clouds still
appear to be present over portions of the South Laramie Range while
latest trends from GOES EMeso2 shows a narrow Cu field trying to
materialize east of Chugwater. This is positioned along the moisture
convergence boundary noted in surface observations with ~35-40F
degree dew points to the west and moist ~55-60F degree dew points
eastward towards the NE border. This boundary will be the focal
point for additional convection later this afternoon along with any
storms that develop over the higher terrain as the low-levels
continues to destabilize. Latest research sounding taken at CSU
around 17z still showed over 100 J/kg of SBCIN that needs to be
overcome, but PW near 1" will support heavy rainfall with these
storms headed into this afternoon and evening.

&&

.SHORT TERM /THROUGH SUNDAY NIGHT/...
Issued at 300 PM MDT Fri Jun 14 2024

For details on Friday's storm threat, see the Mesoscale section
above.

While the severe threat should be mostly concluded by around 03z
tonight, the upper level shortwave axis will still be pushing
across the area through about 12z. Synoptic scale lift in the
presence of modest lingering instability will keep some
scattered shower and thunderstorm activity continuing into the early
morning hours Saturday. Heavy rainfall and isolated hail may
still be possible, mostly southeast of a Cheyenne to Alliance
line. The trough axis should clear the eastern border of the
forecast area by around 12z, advecting in fairly dry air in the
middle atmosphere for Saturday morning. Expect clearing skies
and rapid warming for Saturday as winds turn back westerly and
the dryline retreats to the east.

After today's shortwave clears out, the overall synoptic pattern
over the CONUS will feature a strong ridge building over the
Midwest towards the East Coast, with a potent trough starting to
dig into the Pacific northwest. This will leave southwest flow
aloft over our area through the short term forecast period.
Expect a breezy to windy day east of a Cheyenne to Lusk line
underneath the southwest flow. The probability of high winds is
fairly low, just around 10-40% (highest at Rawlins), but not low
enough to discount completely. Gusts of 40 to 50 MPH are likely,
but certainly can't rule out a few gusts of 60+MPH. Other than
that, it looks like a hot day as 700-mb temperatures recover to
around +14 to +17C across the area, supporting widespread 90s
east of the Laramie range. The break in activity will be fairly
short lived though, as another vort- max will eject out of the
Pac NW longwave trough Saturday afternoon. A little bit of
synoptic lift associated with this, along with a quick return in
modest mid-level moisture will initiate another round of widely
scattered showers and thunderstorms. This will be a
dramatically different environment compared to today though,
with much drier low-levels leading to inverted-v soundings.
Thus, the rainfall potential will be reduced, but storms will
have the potential to produce strong, gusty winds. This will be
especially true west of the Laramie range where the baseline
winds will be fairly elevated already. Tomorrow's storms should
be quick and finish early, clearing out by around 01z.

The surface low associated with Saturday's weak shortwave will
push out east by Sunday morning. A surface trough trailing
behind this will push a cold front through the area during the
morning hours, returning easterly flow and better moisture to
the high plains. This will knock temperatures down several
degrees to the east, but it will be another hot one further west
with Rawlins and Laramie expected to reach the upper 80s. The
thunderstorm setup on Sunday looks a little interesting. Much of
the high plains will be strongly capped underneath the
inversion, though the area in the vicinity of the Laramie range
may be able to get a few storms to break through the cap aided
by the topography. Other than that, look for fairly limited
storm coverage through the day Sunday. However, after about 00z,
models are consistently showing the west coast trough digging
slightly further south into the Great Basin. This nudges in some
southerly flow at 700-mb which manifests are fairly potent
isentropic lift overrunning the frontal boundary. With elevated
instability lingering over much of the area, there is the
potential for a late evening or overnight round of showers and
thunderstorms developing mainly north of the North Platte River.
Shear vectors look quite strong with about 50 knot SW winds at
500-mb on top of northeasterly surface winds. Instability will
probably be the main limiting factor, but if this comes
together, some overnight strong to severe thunderstorms will be
possible. We'll need to monitor this in the coming days.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Issued at 421 AM MDT Fri Jun 14 2024

Models in reasonable agreement late this weekend through early
next week, showing broad southwest flow aloft through early
Tuesday. An upper level trough across the eastern Pacific is
forecast to remain anchored over the Pac NW into Monday, and
finally show signs of ejecting east on Tuesday. Further east,
surface high pressure will remain over the northern and central
plains, which will help in producing easterly winds for areas
along and east of the Laramie Range. Upslope easterly winds may
be enhanced by any MCS activity over the northern plains, with
models showing some signs of a mesoscale cool front moving
southwest across the northern Front Range. For Sunday and
Monday, expect a continuation of isolated to widely scattered
(10 to 30 percent coverage) thunderstorms in the late afternoon
through the late evening hours. Although forcing seems limited,
there should be enough low level moisture, jet energy aloft,
and natural terrain-induced convergence along the Laramie Range
to initiate some thunderstorm activity. Not expecting severe
weather, but a few strong thunderstorms are possible Sunday
evening through the overnight hours north of Interstate 80.
Temperatures should remain near or slightly above average with
highs in the 80s for most locations along I-80 and west of I-25.
However, with models hinting towards a backdoor cool front and
easterly winds...high temperatures will struggle to get into the
mid 70s from Douglas to Chadron Nebraska.

For Tuesday night and Wednesday, the 00z GFS is trending more
aggressive with a late-season Pacific cold front as the upper
level trough in the Pac NW tracks eastward. All models generally
have 700mb temperatures dropping between 0c to 5c above zero by
early Wednesday morning as the primary trough axis quickly moves
across the area and weakens. The ECMWF and Canadian are not as
aggressive with the cooler airmass, but are more in line with
the ensemble mean. Kept high temperatures in the mid 60s to mid
70s on Wednesday although some guidance is around 10 degrees
cooler...which is around the 10th percentile of ensemble
spreads and the NBM. Will have to monitor overnight lows with a
few locations already showing min temperatures close to freezing
early Wednesday morning. Kept low POP (15 to 25 percent) for
this time period with an unfavorable signal for widespread
convection due to the cooler temperatures near the surface.

For later next week, models do indicate a general warming trend
as we head into Thursday and next Friday with a more favorable
environment for afternoon and evening thunderstorms.

&&

.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 1139 AM MDT Fri Jun 14 2024

Numerous showers and thunderstorms are expected across the area
this afternoon. Thunder should start to become more prevalent in
this activity over the next 1-2 hours as storms develop and move
from SW to NE. Storms will have the potential to produce very
heavy rainfall producing IFR conditions, frequent lightning,
gusty winds, and some hail. Most likely impacts are around KSNY
and KAIA, but all terminals could see storms move directly
overhead. Expect conditions to begin to improve after about 03z,
but lingering scattered showers with some isolated thunder may
continue through much of the night. Look for clearing skies by
Saturday morning.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.

&&

MESOSCALE...MB
SHORT TERM...MN
LONG TERM...TJT
AVIATION...MN
Hazardous weather outlook, Jun 14, 2:09 AM MDT, 14 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
209 AM MDT Fri Jun 14 2024

NEZ002-003-019>021-054-055-095-096-WYZ101>119-150815-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
209 AM MDT Fri Jun 14 2024

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...FRIDAY

Strong to severe thunderstorms are possible across the high
plains of southeast Wyoming and the western Nebraska Panhandle on
Friday. Torrential rainfall and the potential for flash flooding
will be the primary concern. However, large hail and damaging
winds will be possible with any storms developing early in the
afternoon prior to storm mergers.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY

Daily chances for showers and thunderstorms will be possible
across the area.

.Spotter information statement...

Spotters are encouraged to report severe weather to the National
Weather Service in Cheyenne.

In the hours before

Special weather statement, Jun 14, 3:18 PM MDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
318 PM MDT Fri Jun 14 2024

NEZ019-020-142145-
Scotts Bluff NE-Banner NE-
318 PM MDT Fri Jun 14 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL SCOTTS BLUFF AND NORTH
CENTRAL BANNER COUNTIES THROUGH 345 PM MDT...

At 318 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hubbard Hill, or 11 miles southwest of Scottsbluff, moving northeast
at 25 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Scottsbluff, Gering, Terrytown, Hubbard Hill, Scottsbluff Airport,
and Scotts Bluff National Monument.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
the Panhandle of Nebraska.

&&

LAT...LON 4165 10381 4174 10397 4200 10373 4186 10346
TIME...MOT...LOC 2118Z 225DEG 22KT 4175 10383

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Mose
Special weather statement, Jun 14, 3:22 PM MDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
322 PM MDT Fri Jun 14 2024

NEZ002-095-142145-
Dawes NE-North Sioux NE-
322 PM MDT Fri Jun 14 2024

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL DAWES AND
NORTHEASTERN SIOUX COUNTIES THROUGH 345 PM MDT...

At 321 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Harrison, or 36 miles east of Lusk, moving northeast at
25 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Toadstool Geological Park and Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4263 10371 4273 10387 4297 10363 4284 10341
TIME...MOT...LOC 2121Z 225DEG 22KT 4272 10374

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Mose
Special weather statement, Jun 14, 3:34 PM MDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
334 PM MDT Fri Jun 14 2024

NEZ019-020-WYZ108-142200-
Scotts Bluff NE-Banner NE-Goshen County WY-
334 PM MDT Fri Jun 14 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL SCOTTS BLUFF...
NORTHWESTERN BANNER AND SOUTHEASTERN GOSHEN COUNTIES THROUGH 400 PM
MDT...

At 334 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles east of La Grange, or 25 miles southwest of Scottsbluff, moving
northeast at 30 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of south central
Scotts Bluff, northwestern Banner and southeastern Goshen Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
the Panhandle of Nebraska.

&&

LAT...LON 4163 10412 4170 10402 4180 10384 4164 10370
      4154 10402
TIME...MOT...LOC 2134Z 243DEG 25KT 4160 10401

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Mose
Special weather statement, Jun 14, 3:56 PM MDT, 44 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
356 PM MDT Fri Jun 14 2024

NEZ019-020-142230-
Scotts Bluff NE-Banner NE-
356 PM MDT Fri Jun 14 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL SCOTTS BLUFF AND
WESTERN BANNER COUNTIES THROUGH 430 PM MDT...

At 356 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Albin, or 24 miles northwest of Kimball, moving
northeast at 30 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Wildcat Hills State Recreation Area, Harrisburg, and Wrights Gap.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
the Panhandle of Nebraska.

&&

LAT...LON 4140 10396 4143 10405 4149 10405 4161 10399
      4181 10385 4168 10353
TIME...MOT...LOC 2156Z 220DEG 28KT 4151 10395

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Mose
Special weather statement, Jun 14, 4:24 PM MDT, 16 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
424 PM MDT Fri Jun 14 2024

NEZ021-055-142300-
Cheyenne NE-Morrill NE-
424 PM MDT Fri Jun 14 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CHEYENNE AND
SOUTHEASTERN MORRILL COUNTIES THROUGH 500 PM MDT...

At 424 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Lisco, or 21 miles west of Oshkosh, moving
northeast at 30 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of northeastern
Cheyenne and southeastern Morrill Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
the Panhandle of Nebraska.

&&

LAT...LON 4132 10276 4141 10288 4166 10265 4164 10263
      4140 10263
TIME...MOT...LOC 2224Z 219DEG 28KT 4142 10275

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Mose
Special weather statement, Jun 14, 4:30 PM MDT, 10 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
430 PM MDT Fri Jun 14 2024

NEZ020-142300-
Banner NE-
430 PM MDT Fri Jun 14 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL BANNER COUNTY THROUGH
500 PM MDT...

At 429 PM MDT, Doppler radar was tracking a strong thunderstorm near
Harrisburg, or 20 miles northwest of Kimball, moving northeast at 15
mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Harrisburg, Wildcat Hills State Recreation Area, and Wrights Gap.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
the Panhandle of Nebraska.

&&

LAT...LON 4141 10381 4142 10390 4149 10400 4169 10369
      4168 10350 4159 10344
TIME...MOT...LOC 2229Z 233DEG 14KT 4150 10381

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Mose

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 11:56 AM MDTSpecial Weather StatementCYSKimball34 min
Jun 14, 12:11 PM MDTSevere Thunderstorm WarningCYSBanner, Kimball34 min
Jun 14, 1:11 PM MDTSpecial Weather StatementCYSCheyenne34 min
Jun 14, 2:15 PM MDTSpecial Weather StatementCYSCheyenne30 min
Jun 14, 2:35 PM MDTSevere Thunderstorm WarningCYSCheyenne18 min
Jun 14, 2:39 PM MDTSpecial Weather StatementCYSSioux36 min
Jun 14, 2:50 PM MDTSpecial Weather StatementCYSSioux40 min
Jun 14, 2:55 PM MDTSpecial Weather StatementCYSBanner35 min
Jun 14, 3:12 PM MDTSpecial Weather StatementCYSCheyenne33 min
Jun 14, 3:18 PM MDTSpecial Weather StatementCYSScotts Bluff27 min
Jun 14, 3:22 PM MDTSpecial Weather StatementCYSSioux23 min
Jun 14, 3:34 PM MDTSpecial Weather StatementCYSBanner26 min
Jun 14, 3:39 PM MDTSevere Thunderstorm WarningCYSCheyenne, Morrill51 min
Jun 14, 3:56 PM MDTSpecial Weather StatementCYSBanner34 min
Jun 14, 4:24 PM MDTSpecial Weather StatementCYSMorrill36 min
Jun 14, 4:30 PM MDTSpecial Weather StatementCYSBanner30 min
Jun 14, 4:52 PM MDTSpecial Weather StatementCYSCheyenne23 min
Jun 14, 5:52 PM MDTFlash Flood WarningCYSCheyenne3 hr

Nearby

Flash Flood Warnings in Nebraska, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.